Jump to content

A year of Clonazepam use, regretting the choice.


[la...]

Recommended Posts

Hello!

I was prescribed Clonazepam about a year ago as a means to deal with the frequent panic and anxiety attacks I was having. It was the only medication that did not give me intense side effects, so I stuck with it much longer than I should have.

 

My current dosage is 0.25mg (a 0.5mg pill split in two) 4-6 nights a week as needed. It helped with my sleep, but over time I developed tolerance that made me hesitant to increase my dosage any further-- I took 0.5mg for a few months mid-last year and realized it was a slippery slope.

 

I'm looking for support for my current desire to taper. Under my doctor's suggestion, I tried a cold stop after staggering days ... but one week in the withdrawal symptoms were so bad I couldn't function in day to day life. Reading this forum made me realize I wasn't alone in experiencing these things, despite being told the withdrawal would be "manageable".

 

Thank you for having me!

Link to comment
Share on other sites

Hello labello, welcome to BenzoBuddies,

 

I'm sorry you had to go through horrible symptoms following your doctors orders, I wish more were known by the medical profession about the serious outcomes of too fast tapers.  We typically suggest reducing by about 5-10% of your dose every couple of weeks but this should be guided by your symptoms so you can remain functional.

 

I'll provide some links to help you get started but please ask questions, and you're definitely not alone.  :smitten:

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Hi Isabella, good to have you here. I know, it’s amazing that doctors know so little about benzo withdrawal. I can’t believe your doctor told you to just stop!

Well hopefully you can find a slow taper plan that will work.

All good wishes.

Hardy.

Link to comment
Share on other sites

Thank you both for your warm welcome! I don't think my doctor fully understands the symptoms of withdrawal, since many of them mimic stronger instances of my physical anxiety/panic symptoms. It's made for a frustrating experience, but I'm optimistic about being able to be rid of this drug in a healthier way!
Link to comment
Share on other sites

I took 0.5mg for a few months mid-last year and realized it was a slippery slope.

You are 100% correct here when it comes to benzos. They are only helpful until tolerance starts to develop.

Reading this forum made me realize I wasn't alone in experiencing these things, despite being told the withdrawal would be "manageable".

Again, 100% correct. You are not alone. .25 mgs of klonopin is not a huge dose but K is a very potent benzo. Have you considered changing over to valium and try tapering that down to zero?

 

Welcome to BB btw labello.

 

Link to comment
Share on other sites

My plan was to use CBD Oil as a means to control my anxiety after I've weaned from the Clonazepam. I'm not entirely comfortable trying Valium-- my main reason for sticking to the Clonazepam as long as I did was the adverse reactions I had to most other anti-anxiety medications I tried.

 

Ideally, I'd like to be off any pills entirely outside vitamin supplements and the occasionally necessary medication. But that's getting ahead of myself ... I know I have a long journey.  :(

Link to comment
Share on other sites

×
×
  • Create New...